Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Knots with finite weight commutator subgroups


Author: Charles Livingston
Journal: Proc. Amer. Math. Soc. 101 (1987), 195-198
MSC: Primary 57M25
MathSciNet review: 897094
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An example of a knot in $ {S^3}$ is constructed which has a companion of winding number zero but for which the commutator subgroup of the fundamental group of the complement is of finite weight. This provides a counterexample to a conjecture made by Jonathan Simon.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0897094-X
Keywords: Knot theory, companion, commutator subgroup
Article copyright: © Copyright 1987 American Mathematical Society